Involve: A Journal of Mathematics

  • Involve
  • Volume 12, Number 8 (2019), 1369-1377.

Nonsplit module extensions over the one-sided inverse of $k[x]$

Zheping Lu, Linhong Wang, and Xingting Wang

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let R be the associative k-algebra generated by two elements x and y with defining relation yx=1. A complete description of simple modules over R is obtained by using the results of Irving and Gerritzen. We examine the short exact sequence 0UEV0, where U and V are simple R-modules. It shows that nonsplit extension only occurs when both U and V are one-dimensional, or, under certain condition, U is infinite-dimensional and V is one-dimensional.

Article information

Involve, Volume 12, Number 8 (2019), 1369-1377.

Received: 8 May 2019
Revised: 8 September 2019
Accepted: 9 September 2019
First available in Project Euclid: 12 December 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 16D60: Simple and semisimple modules, primitive rings and ideals
Secondary: 16G99: None of the above, but in this section

simple modules representations module extensions


Lu, Zheping; Wang, Linhong; Wang, Xingting. Nonsplit module extensions over the one-sided inverse of $k[x]$. Involve 12 (2019), no. 8, 1369--1377. doi:10.2140/involve.2019.12.1369.

Export citation


  • V. V. Bavula, “The algebra of one-sided inverses of a polynomial algebra”, J. Pure Appl. Algebra 214:10 (2010), 1874–1897.
  • L. Gerritzen, “Modules over the algebra of the noncommutative equation $yx=1$”, Arch. Math. $($Basel$)$ 75:2 (2000), 98–112.
  • R. S. Irving, “Prime ideals of Ore extensions over commutative rings, II”, J. Algebra 58:2 (1979), 399–423.
  • N. Jacobson, “Some remarks on one-sided inverses”, Proc. Amer. Math. Soc. 1 (1950), 352–355.
  • A. V. Jategaonkar, Localization in Noetherian rings, London Mathematical Society Lecture Note Series 98, Cambridge University Press, 1986.
  • J. T. Stafford, “The Goldie rank of a module”, pp. 1–20 in Noetherian rings and their applications (Oberwolfach, 1983), edited by L. W. Small, Math. Surveys Monogr. 24, Amer. Math. Soc., Providence, RI, 1987.